MAUDE Adverse Event Report: MEDACTA SWITZERLAND STEM COLLARED HA COATED STD STEM SIZE 5; CEMENTLESS HIP STEM

MEDACTA SWITZERLAND STEM COLLARED HA COATED STD STEM SIZE 5; CEMENTLESS HIP STEM
Catalog Number 01.18.235
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 01/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2018: lot 166469: (b)(4) items manufactured and released on (b)(6) 2017.Expiration date: 2022-01-22.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director on (b)(6) 2018: hip revision surgery occurred 9 months after primary cementless total hip arthroplasty in a (b)(6) kg patient.Aseptic loosening is a possible, literature described adverse event after cementless tha and causes are often unknown.In this case, the stem failed to find initial stability, for reasons that remain unknown.
 
Event or Problem Description
Revision surgery performed after 9 months from primary due to stem loosening.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d product manager on 28 march 2018 the collared stem appeared with a coating still present in the proximal area of the shaft, while some bone tissue were found in the macrostructures, especially in the distal part.A small groove were noticed on the neck, just under the taper.The ceramic ball head had some signs, probably occurred during the extraction.From the received parts it was not possible to determine the root cause of the event.

Brand Name
STEM COLLARED HA COATED STD STEM SIZE 5
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA SWITZERLAND
gewerbestrasse 3
frauenfeld, switzerland 8500
SZ  8500
MDR Report Key7273175
Report Number3005180920-2018-00045
Device Sequence Number10798807
Product Code LZO
UDI-Device Identifier07630030804601
UDI-Public07630030804601
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Catalogue Number01.18.235
Device Lot Number166469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR